MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 3F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 3F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-04-34
Medical Device Problem Codes Fracture (1260); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) - 200-73-09 - cr tibial insert sz 3, 9mm, slope ++.(b)(6)- 232-03-03 - optetrak asy, cr porous femoral, sz 3, right.(b)(6)- 200-03-35 - one peg patella 35mm.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2022-01586, 1038671-2025-02163.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 97 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, fracture of the poly liner and posterior medial tibial component, metallosis, instability, limited mobility, swelling, knee pain, and a grinding sensation.Initial surgery and revision surgery operative notes were provided.X-rays revealed metal on metal bilateral articulation with fracture posterior medial right tibial component as well as poly and fracture left posterior lateral tibial component and poly.Intraoperative findings indicated severe black tissue staining/metallosis throughout the knee and osteolysis of the femoral.The poly liner was to have severe wear.There was mild loosening of femoral component.The tibial component had fractured posterior medially where the metal femoral component had been articulating with the metal posterior edge of the tibial component.Multiple small fragments of the fractured poly were present and removed.The patella had severe wear present.The patient was revised to a competitor¿s devices.The patient appeared to have tolerated the procedure well and was subsequently transferred to the recovery room in good condition.No further issues or complications were reported.No images or x-rays were provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, fracture, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CEMENTED FINNED TIB. TRA SZ 3F/4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key22091378
Report Number1038671-2025-02166
Device Sequence Number15187365
Product Code JWH
UDI-Device Identifier10885862039743
UDI-Public10885862039743
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2014
Device Catalogue Number200-04-34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date05/30/2025
Date Device Manufactured07/27/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale